MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED J 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED J 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681920
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2 of 2 reports.The subject device is not returned.
 
Event or Problem Description
The case was ruptured c2-3 aneurysm stent assisted coil embolization, the stent was deployed without any problems.The stent delivery wire (sdw) was attempted to be withdrawn but the sdw and the stent got stuck each other.The microcatheter (subject device) was advanced to release the sticking, but it also stuck with the sdw.The hub of the microcatheter was cut off and snare device was navigated to the sdw via the microcatheter outer shaft.The snare device caught the sdw, then the sdw and the microcatheter were removed from the patient while involving a slight stent displacement.The removed sdw tip was found stretched and separated.Coiling was started, but a distal blood flow of the aneurysm came not to be shown in angiography during coiling.Cross flow from opposite side was sufficient, so the procedure was finished without recanalization of the distal blood flow.The patient's condition is brain death due to the preexisting sub arachnoid hemorrhage worsening.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.However, thrombosis is a known risk associated with endovascular procedure and is noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED J 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7754655
Report Number3008881809-2018-00333
Device Sequence Number1702937
Product Code DQY
UDI-Device Identifier04546540688248
UDI-Public04546540688248
Combination Product (Y/N)N
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2019
Device Catalogue NumberM0031681920
Device Lot Number20240961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (MICROCATHETER)
Outcome Attributed to Adverse Event Other; Required Intervention;